Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A brief proof of a maximal rank theorem for generic double points in projective space


Author: Karen A. Chandler
Journal: Trans. Amer. Math. Soc. 353 (2001), 1907-1920
MSC (1991): Primary 13D40, 14F17
DOI: https://doi.org/10.1090/S0002-9947-00-02732-X
Published electronically: December 21, 2000
MathSciNet review: 1813598
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We give a simple proof of the following theorem of J. Alexander and A. Hirschowitz: Given a general set of points in projective space, the homogeneous ideal of polynomials that are singular at these points has the expected dimension in each degree of 4 and higher, except in 3 cases.


References [Enhancements On Off] (What's this?)

  • [A] J. Alexander, Singularités imposables en position générale aux hypersurfaces de ${\mathbb{P} }^n$, Compositio Math. 68 (1988), 305-354. MR 89k:14085
  • [AH1] J. Alexander, A. Hirschowitz, Un lemme d'Horace différentiel: application aux singularités hyperquartiques de $\mathbb P^5$, J. Alg. Geom. 1 (1992), 411-426. MR 93e:14004
  • [AH2] J. Alexander, A. Hirschowitz, La méthode d'Horace éclatée: application à l'interpolation en degré quatre, Invent. Math. 107, 585-602 (1992). MR 93d:13017
  • [AH3] J. Alexander, A. Hirschowitz, Polynomial interpolation in several variables, J. Alg. Geom. 4 (1995), 201-222. MR 96f:14065
  • [AH4] J. Alexander, A. Hirschowitz, Generic hypersurface singularities, Proc. Indian Acad. Sci. Math. Sci. 107 (1997), 139-154. MR 98g:14014
  • [AH5] J. Alexander, A. Hirschowitz, An asymptotic vanishing theorem for generic unions of multiple points, Invent. Math. 140 (2000), 303-325. CMP 2000:12
  • [CTV] M.V. Catalisano, N.V. Trung, G. Valla, A sharp bound for the regularity index of fat points in general position, Proc. Amer. Math. Soc. 118 (1993), 717-724. MR 93i:13021
  • [C1] K. Chandler, Hilbert functions of dots in linear general position, Zero-Dimensional Schemes (Ravello, 1992), de Gruyter, Berlin, 1994, pp. 65-79. MR 95h:13014
  • [C2] K. Chandler, Higher infinitesimal neighbourhoods, J. Algebra 205 (1998), 460-479. MR 99c:13036
  • [C3] K. Chandler, The exceptional cases for general double points, preprint.
  • [H] A. Hirschowitz, La méthode d'Horace pour l'interpolation à plusieurs variables, Manuscripta Math. 50 (1985), 337-388. MR 86j:14013

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 13D40, 14F17

Retrieve articles in all journals with MSC (1991): 13D40, 14F17


Additional Information

Karen A. Chandler
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Email: kchandle@noether.math.nd.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02732-X
Received by editor(s): October 30, 1999
Received by editor(s) in revised form: December 7, 1999
Published electronically: December 21, 2000
Dedicated: To A. V. Geramita
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society